The 29th Annual CineSol Film Festival will be held at Mission CEED (Center for Education and Economic Development) and Mission Event Center on December 3rd & 4th. Sponsored by City of Mission, Mission EDC, 5×5 Brewing, Historic Cine El Rey Foundation, Red Giant, and Rode Microphones.
We will be screening 43 independent films over two days! The independent films are from all over the world including 1 from Chile, 1 from Germany, 1 from Malaysia, 1 from the Netherlands, 1 from Portugal and 4 from Spain!
Eleven films have Rio Grande Valley connections, such as filmed in the RGV or an actor is from the RGV.
Celebrities include RJ Mitte (Walter White Jr. from Breaking Bad), Victor Rivers (Magic Mike from Blood In, Blood Out), Charlie Clark (Green Ghost and the Masters of the Stone), and Dave Silva (actor from Mission).
The 16th Annual 36 Hour Film Race Award Ceremony will be held at the Mission Events Center on December 4th.
Every event is $5 except for Ricochet (Saturday evening) and the 36 Hour Film Race Awards Ceremony (Sunday evening). Those events are $10.
Click here for a WEEKEND PASS. Click here for a SATURDAY PASS. Click here for a SUNDAY PASS.
For more information, call 956-265-1579.
Saturday, December 3, 2022
12:00pm. Tattoo Culture in South Texas directed by Eli Elan Gonzalez Jr. Documentary Short. 47 minutes. RGV. A look at three different south Texas cities and how tattoo culture started and evolved in their respective cities. Saturday, December 3 @ 12:00pm – 1:27pm. Lecture Hall 176. https://www.eventbrite.com/e/tattoo-culture-in-south-texasthe-southern-front-screening-tickets-462180092097.
-The Southern Front directed by Carlos Evaristo Flores & Patricio J. Salinas. Documentary Short. 40 minutes. RGV. A civic-minded community in Laredo, Texas organize to protest the construction of a border wall. Saturday, December 3 @ 12:00pm – 1:27pm. Lecture Hall 176. https://www.eventbrite.com/e/tattoo-culture-in-south-texasthe-southern-front-screening-tickets-462180092097.
12:15pm. Shorts Block #1. 92 minutes. (Plastik), Useless, Numb, Human Trash, The Other Ones, Honey & Clover, Heart Valley. Saturday, December 3 @ 12:15pm – 1:47pm. Room 117. https://www.eventbrite.com/e/shorts-blcok-1-screening-tickets-462191877347.
12:30pm. Diversity & Disability in the Film Industry/Workplace by RJ Mitte. 60 minutes. Exploring the importance of ensuring that on-screen and off-screen environments accurately represent how our world looks, inclusive of those of all abilities. The significance of people of all abilities seeing themselves represented on screen and in behind-the-scenes entertainment industry careers is so important and what it will take for more authentic on-screen portrayals of cognitive, speech, developmental, and mobility disabilities. Saturday, December 3 @ 12:30pm-1:30pm. Room 115. https://www.eventbrite.com/e/diversity-disability-in-the-film-industryworkplace-by-rj-mitte-tickets-464656398797.
1:45pm. My DACA Life directed by Fanny Veliz Grande. Documentary. 72 minutes. An American woman discovered that unbeknownst to her, she’s an undocumented immigrant. In 2012 she benefited from Deferred Action for Childhood Arrivals known as DACA and after 25 years she got to visit the town of her birth. Saturday, December 3 @ 1:45pm – 2:57pm. Lecture Hall 176. https://www.facebook.com/mividadaca. https://www.eventbrite.com/e/462182800197.
2:00pm. The Cultural Impact of Blood In, Blood Out by Victor Rivers. 60 minutes. This panel Victor River will discuss the cultural impact of the movie Blood In, Blood Out. He will also share behind the scene stories as well as discuss his new book, A Private Family Matter, in which a limited series is currently in production. Saturday, December 3 @ 2:00pm – 3:00pm. Room 115. https://www.eventbrite.com/e/a-private-family-matter-book-discussion-by-victor-rivers-tickets-464662898237.
2:15pm. Shorts Block #2. 93 minutes. Angela, House, Petals, Amy & I, Yo Soy Sally la Loca, Lodo, Outside is Free. Saturday, December 3 @ 2:15pm – 3:48pm. Room 117. https://www.eventbrite.com/e/shorts-block-2-screening-tickets-462193221367.
3:10pm. Pepe Serna: Life is Art directed by Luis Reyes. Documentary. 61 minutes. Groundbreaking Mexican-American character actor Pepe Serna finally takes the spotlight in Luis Reyes’ joyous ode to Serna’s life and the hundred-plus charismatic scene-stealing roles that paved the way for generations of Chicanx actors in Hollywood and beyond. Saturday, December 3 @ 3:10pm – 4:11pm. Lecture Hall 176. https://www.facebook.com/PepeSernaLifeIsArt. https://www.eventbrite.com/e/pepe-serna-life-is-art-screening-tickets-462183642717.
3:30pm. Independent Filmmaking/Production Workshop by Charlie Clark. Charlie Clark will talk about independent filmmaking and production in the Rio Grande Valley. He will also talk about the making of his movie Green Ghost and the Masters of the Stone. 3:30pm – 4:30pm. Room 115. https://www.eventbrite.com/e/independent-filmmakingproduction-workshop-by-charlie-clark-tickets-462662795877.
4:20pm. It’s Quieter in the Twilight directed by Billy Miossi. Documentary. 83 minutes. In an unremarkable office space, a select group of aging engineers sacrificed promotion, postponed retirement, and dedicated their lives to stay with the longest running and farthest reaching mission in NASA’s history. Fighting outdated technology and time, Voyager’s flight-team pursues humankind’s greatest exploration. Saturday, December 3 @ 4:10pm – 5:43pm. Lecture Hall 176. https://www.facebook.com/itsquieterfilm. https://www.itsquieterfilm.com/. https://www.eventbrite.com/e/its-quieter-in-the-twilight-screening-tickets-462185809197.
Doors open @ 6:00pm.
7:00pm. Ricochet directed by Jeff Adachi & Chihiro Wimbush. Documentary. 76 minutes. RGV. When a young woman is shot by an undocumented immigrant on Pier 14 in San Francisco, the incident ignites a political and media furor that culminates in Donald Trump’s election as President of the United States. In the eye of this storm, two public defenders fight to reveal the truth. Saturday, December 3 @ 7:00pm – 8:16pm. Lecture Hall 176. https://www.facebook.com/RicochetDoc. https://www.ricochetfilm.com/. https://www.eventbrite.com/e/ricochet-screening-tickets-462187072977.
Sunday, December 4, 2022
12:00pm. Bridge to the Other Side directed by KT Curran. Feature. 100 minutes. RGV. In a world that’s falling apart, a grieving widow struggling with her own grief and self-destruction, fights to save young people struggling with a mental health crisis. Embedded with the fire department, she’s battling the men who don’t want her there, the clients who fight her tooth and nail, and her own wounded psyche. Sunday, December 4 @ 12:00pm – 1:40pm. Lecture Hall 176. https://www.facebook.com/BridgetotheOtherSidethemovie. https://www.bridgetotheothersidefilm.com/. https://www.eventbrite.com/e/bridge-to-the-other-side-screening-tickets-462188065947.
12:15pm. Shorts Block #3. 92 minutes. Pig Brother, Polvo, Carlitos Chupacabra, Soledad, L.A. Book of Friends, Pete Hates the Dodgers, Baggage. Sunday, December 4 @ 12:15pm – 1:47pm. Room 117. https://www.eventbrite.com/e/shorts-block-3-screening-tickets-462196039797.
12:30pm. Steps to Becoming a Working Actor by Dave Silva. Workshop. 60 minutes. In this workshop, Dave Silva will go over what you need for auditions and casting calls, how to get an agent, and what to expect at auditions. Sunday, December 4 @ 12:30pm – 1:30pm. Room 115. https://www.eventbrite.com/e/steps-to-becoming-a-working-actor-workshop-tickets-462659626397.
2:00pm. Surviving Sex Trafficking directed by Sadhvi Siddhali Shree. Documentary. 71 minutes. RGV. With 45 million sex trafficking victims worldwide, only 1% manage to escape or be rescued. SURVIVING SEX TRAFFICKING examines the ongoing struggles of those survivors as they desperately fight to break free of their past, heal their bodies and minds, reconnect with a world of hope, and reclaim their lost humanity. Sunday, December 3 @ 2:00pm – 3:10pm. Lecture Hall 176. https://www.facebook.com/survivingsextrafficking. https://survivingsextraffickingfilm.com/. https://www.eventbrite.com/e/surviving-sex-trafficking-screening-tickets-462190172247.
2:00pm. How to Make a Great Self Tape Audition by Jorge Chapa. Workshop. 60 minutes. In this workshop, Jorge Chapa will go over tips on how to make self tape auditions and what is expected of an audition. Sunday, December 4 @ 2:00pm – 3:00pm. Room 115. https://www.eventbrite.com/e/how-to-make-a-great-self-tape-audition-by-jorge-chapa-tickets-475241759897.
2:15pm. Shorts Block #4. 94 minutes. Misophonia, Wereback, Spectral Wind, Facies, Senility, The Light. Sunday, December 4 @ 2:15pm – 3:49pm. Room 117. https://www.eventbrite.com/e/shorts-block-4-screening-tickets-462196661657.
3:30pm. Femme Frontera Filmmaker Showcase. 95 minutes. Homesick, Barter, Seeds, Shipping Them, Lioness, Blue Veil, Mommyland, La Bi-Vencia. Sunday, December 4 @ 3:30pm 5:05pm. Lecture Hall 176. https://www.facebook.com/femmefrontera. https://www.femmefrontera.org/. https://www.eventbrite.com/e/femme-frontera-filmmaker-showcase-screening-tickets-462191044857.
***16th Annual 36 Hour Film Race Award Ceremony. Mission Events Center. 200 N. Shary Road.
Doors open at 6pm.
Screening starts at 7pm.